MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number MAXAL-NS
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the unit had low readings that did not correlate to patients' blood gasses.It was stated that patient were getting normal saturation readings and abruptly dropped to 60s and 70s which led to over treating patients.They swapped the sensors, cables and multi measurement servers with no change.The spo2 was low compared to abg's using other device.Clinical intervention based on spo2 posted values, prior to abg values being assessed, patient was paralyzed which was medically induced and hyper-oxygenated.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3.Evaluation summary: one device was received for evaluation.The device met specifications as it was made available for evaluation.It was noted that there was no failure or defect of the product.A functional testing of the sample was performed and no problem was found with the returned sensor.There was no cause of failure since the investigation found the product to function normally.A device history record review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key8923865
Report Number1282497-2019-00026
Device Sequence Number1904374
Product Code DQA
UDI-Device Identifier10884522042444
UDI-Public10884522042444
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMAXAL-NS
Device Catalogue NumberMAXAL-NS
Device Lot Number191470051H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR